MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer calibration and qc were within specification.The interpretation of results section of the assay instructions for use states, "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
A customer obtained an initial discordant high atellica im carcinoembryonic antigen (cea) patient sample result.The discordant result was not reported to the physician.Per customer protocol, the sample was sent to another testing site (pls aa1).The same sample was also repeated at the customer site (pls meh) 2 days later.Both repeat results were lower than the initial discordant result.The repeat result was reported to the physician as the correct result.There are no known reports of patient intervention or adverse health consequences due to the initial discordant cea result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00014 initial report on 01/07/2021.Additional information - 02/10/2021: siemens has completed investigation for one non-reproducible elevated atellica im carcinoembryonic antigen (cea) patient sample result.A siemens atellica im hardware specialist reviewed the instrument logs.The sample probe and reagent probe traces did not show any defects for cea.Potential issues that can cause an increased result with atellica im cea is wash aspiration issues, base delivery or system contamination.There was no indication in the system logs of either of these potential issues.Customer sample handling was reviewed.The sample was initially tested on (b)(6) 2020 (discordant result) and was re-spun before being repeated on (b)(6) 2020.The sample was also sent to another laboratory for testing and resulted similarly to result obtained on (b)(6) 2020 (lower results).Pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the non-reproducible discordant result, siemens cannot rule out pre-analytical factors or a sample specific issue.Based on the information provided, no product non-conformance has been identified.Customer is operational.No further action is required.In section h6 of this report, the investigation findings and conclusion codes were updated to reflect the investigation results.

Brand Name
ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA)
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11133867
Report Number1219913-2021-00014
Device Sequence Number19836239
Product Code DHX
UDI-Device Identifier00630414598505
UDI-Public00630414598505
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2021
Device Model NumberN/A
Device Catalogue Number10995523
Device Lot Number198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1